Share this:

Anxiety continues after trying 5 different meds

Posted by @cabinfever in Mental Health, Aug 10, 2012

I was on Celexa for 5 years and then got into trouble. I tried Lexapro, Paxil, Effexor and now on Prozac. All of the meds created side effects I could not handle. Also some especially Effexor very difficult to get off of. Many side effects when you lower the doze. Been told Effexor the worst one to stop taking. Not sure what else to take or where to go. Anyone else relate to this. Would like to hear from you. I have been told I am very sensitive to meds and do not handle them as well as most people do. Considered going cold turkey but doc so far would not recomend. Like poker every day as to my problems for the day. Some days headache, others stomach or feet. Hope someone has had the same experience

Tags: mental health


Posted by @nellma41, Aug 10, 2012

I've had experience with major depression recurring over 15 years. I've had very good results from treatment with prozac. Lately I've had trouble sleeping and was put on ambien. this helped tremendously however, it seemed to exacerbate my anxiety and panic attacks. I called the doctor right away and my meds were changed. Prozac dose was increased and Trazadone was added at night. I havent needed to take xanax since this change nor have I experienced any panic attacks. I did experience side affects for the first two weeks of changed dose but once getting through that period I feel so much better. Adjusting to new meds or new dosage takes a little bit of time to adjust to. During this phase an anti anxiety drug helps. Yoga is also a wonderful help all around.


Posted by @cabinfever, Aug 10, 2012

thanks for the reply I take trazadone to sleep been on prozac for 8 days the others I tried for 1 month before giving up. Also sleepy some of the time and doc gave me some ativan to help me get through this but the road has been long


Posted by @amberpep, Aug 17, 2012

Hi cabinfever (LOVE that name) ..... Roxie is right, the meds you've been on are anti-depressants. I have both depression and anxiety and for the anxiety I take Klonapin. Yes, I know it's addictive, but I follow my doctor's instructions to a "T" and it really keeps me from having high anxiety and panic attacks. I'm down to 1/2 in the AM and 1 at night and it works perfectly for me. Talk to your doctor about what's really going on with you, and if you're not seeing a Psychiatrist for your meds., you should be .... family doctors are not adequately trained to deal with the myriad of psychotropics available.
Take care.


Posted by @teri15, Aug 18, 2012

You might want to try Klonopin. I take 3mgs a day along with my other meds for depression. It doesnt seem to have any bad side effects. Take care. Teri


Posted by @birdlynn, Sep 5, 2012

Does prozac interfere with sleep??


Posted by @birdlynn, Sep 5, 2012

Does prozac interfere with your ability to sleep?


Posted by @cabinfever, Sep 5, 2012

no gives me headaches I just got back the results of a great blood test called Cytochrome P450 (CYP 450) go to Mayo Clinic web site for details. The resutla tells which anxiety drugs are good for body and which are bad based on your DNA TPredits whether a drug is likeyly to relieve your symptoms and if it is likely to cause bothersome side effects. great tool.


Posted by @roxie43, Aug 11, 2012

Most of the meds that you have taken are for depression with a little relief for anxiety. If you are anxious perhaps you should be prescribed an actual anti-anxiety: ativan, klonopin, xanax etc... Yes, these meds do cause side effects and withdrawals but the meds should be reduced slowly until one gets to the lowest dose and another one has been implemented.. I wish you the best and express your concerns to your doc ok??


Posted by @cabinfever, Aug 11, 2012

thanks for your response. My docs say I am the most sensitive body they have had to deal with. I am trying to get into Mayo Clinic I think my docs are at a loss as to what to do with me


Posted by @birdlynn, Sep 5, 2012

I too, am sensitive to drugs, and I have only tried, Paxil, Lexapro, and Zoloft. It only lasted two days, as I couldn't tolerate the side effects. Now I have been prescribed, Prozac, 10ml, but I am afraid to take it. It sits in my cubboard, I am so afraid of having a bad trip. How did you do on Prozac??


Posted by @jockney22, Aug 19, 2012

sounds like you're chemically sensitive. You have a lot of work to do. Too much to write here. Tulsi Holy Basil is a quick natural fix. Consider removing mercury teeth fillings. Your body needs a complete and total overhaul. HOLISTICAL medicine for you.

Pillar likes this

Posted by @wilkins905, Aug 24, 2012


RavenLocke likes this

Posted by @piglit, Aug 24, 2012

Hi cabinfever. I too have sensitivity to many drugs. You need to talk to your dr and see what else can be suggested for you. I many years ago tried one on top of the other to no avail. I have tried natural medications that seemed to ease the symptons. Really important to talk to your dr before changing any they can interact with each other Take care Piglit


Posted by @worthyangel2012, Aug 30, 2012

i had to go off Cymbalta it didnt work for me i also am having problems with it and am switching to paxil


Posted by @bmunoz, Aug 31, 2012

I had serious problems with Cymbalta (aggression). I now just trey keeping busy and making friends.


Posted by @cabinfever, Aug 31, 2012

keeping busy is important as that is the only way I find relief when thinking about what you are doing you can not be thinking about your anxiety thanks for the response


Posted by @ravenlocke, Sep 7, 2012

Good Sugestion. I took it for a while myself.


Posted by @worthyangel2012, Aug 30, 2012

i had to take a 14day break from medication to see if i can get my body to accept my new med but i would talk to you dr before doing it ..


Posted by @cabinfever, Aug 30, 2012

that is about where I am. will talk to dr about going off everything and then start over. or see how I do without meds.


Posted by @ravenlocke, Sep 7, 2012

How are you doing now? I STRONGLY reccomend to never COLD TURKEY any meds that you be taking. I speak from experience. Its exactly what I imagine "Drug Addict Withdrawals" must feel like! I have been on meds for half my life. I feels like I've ran the gammet twice over. lol My Dr. says I have a very high tolerance for meds. If you need a friend to talk're in luck...cuz I do too.


Posted by @cabinfever, Sep 7, 2012

would like to talke to you will not go cold turkey. use this route or email


Posted by @surviving, Sep 18, 2012

Hi cabinfever...I see there havent been any posts regarding your situation in a while. So how is it going? I too, am ... what they call ... suffering from Treatment Resistment Depression as I too have tried virtually everything under the sun. I say everything...there were a few I wasn't able to give a go with due to un-insured status and the med cost ...some of much as $700 for 30 day dosage. It's so sad for those of us who fall into this catagory of patient's. Help MAY be there but not within financial reach for us. I would like to hear where you are with yours right now. Prayers and thoughts r with u my friend.


Posted by @cabinfever, Sep 18, 2012

started Luvox also had a blood test that was processed by Mayo clinic (PCY450) see mayo clinic web site. tells which drugs may work by looking at your DNA. Also had been taking small amounts of calcium and magnesium. go to Wellness Resources web site. late afternoon seems to be the worst for me. goes in cycles. on low dose of LUVox so will have to wait and see what happens at more normal levels. rembmeber the song I have been everywhere. that is me Also have you asked your family doc if there might be something medical that is causing the problem. look at cabin fever


Posted by @surviving, Sep 22, 2012

thank you for the info...I tried Luvox...ended up in the ER with my potassium has a warning about this as a possible serious side effect and so, of course, I suffered from it. My worst time is upon waking up every morning. I suffer from PTSD and so my sleep pattern is virtually non-existent due to nightmares and other highly charged dreams. I have started on a medication for it and am doing well on it. I feel like when I get to the maintenance dose of it, I will see marked improvement as far as sleep goes and in turn may do better with my depression. The med I take for the PTSD is Minipress. It helps to block the high amount of adrenaline my body has been putting out 24/7 and so far, I've had no side effects on the starter dose. I will check out the wesite you listed. Thanks again for your reply my friend.


Posted by @scoobie523, Oct 21, 2012

Hi, I am new here but I have had to deal with anxiety for over 20 years. They tried me on all sorts of meds that caused a variety of troubles for me. One doctor finally tried placing me on a very low dose of Xanax. I have no trouble taking it, it will relax me enough to be able to leave my home, and I do not have the awful side effects with it. I only take it when needed and it can be stopped without any bad effects. I hope this helps. I am not sure if you have already tried it, but it has worked for me and I am a light weight when it comes to medicine. Have a great day.

Please login or become a member to post a comment.